MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D128210
Medical Device Problem Codes Break (1069); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an unknown patient underwent an atrial flutter left (l-afl) ablation procedure with a pentaray nav high-density mapping eco catheter.The patient suffered a foreign body due spline being stripped off by the mechanical valve.It was reported that while mapping in the left atrium, near the left atrial appendage that they pulled the catheter back and the catheter became wedged in the mechanical valve.When they tried to pull out the catheter part of the electrode on the spline of the pentaray catheter was stripped off by the mechanical valve.The patient was stable went they left the procedure room.The patient has a mechanical mitral valve and the doctor was advised and was also informed of the contraindications of the use of the pentaray catheter.Broken tip is mdr-reportable.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The product investigation was completed on 20-oct-2022.It was reported that a male patient in their late 50¿s to early 60¿s underwent an atrial flutter left (l-afl) ablation procedure with a pentaray nav high-density mapping eco catheter.The patient suffered a foreign body due spline being stripped off by the mechanical valve.Device evaluation details: visual analysis revealed that the splines and electrodes were detached with internal parts exposed, the root cause of the adverse event could be related to the usage of the catheter with a patient with a mechanical valve.A manufacturing record evaluation was performed for the finished device 30831522l number, and no internal actions related to the complaint were found during the review.The customer complaint regarding spline damage was confirmed.The root cause of the adverse event could be related to the usage of the catheter with a patient with a mechanical valve.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The ifu (instruction for use) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.Do not use pentaray catheters in patients with prosthetic valves.A relative contraindication for cardiac catheter procedures is an active systemic infection.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).On 19-oct-2022, it was identified that details were mistakenly omitted from the initial report.The details are as follows: the patient is a male in their late 50s to early 60s.The adverse event was discovered during the procedure.In the physician¿s opinion, the reason for the adverse event was the patient condition (mechanical mitral valve).The device became entrapped in one of the leaflets causing the device and the valve to fail.No surgery was required but they had to snare the electrodes that were stuck in the mva that had inadvertently shut half of the mva off from contracting.Once the electrodes were snared, one electrode did pop off during that time and it became wedged in the dao and was not retrieved due them not wanting to cause more harm than good.The patient has fully recovered and is doing much better with no problems from the event occurring the patient did not require extended hospitalization because of the adverse event.Other than the normal monitoring session, they were not required to stay longer than usual.Other relevant history includes mva repair and replacement with a mechanical valve.The damage did result in wires being exposed.The damage resulted in lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was not pre-shaped.An sl0 8.5f 71 cm sheath was used.

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15613509
Report Number2029046-2022-02557
Device Sequence Number5983256
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public10846835012248
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2025
Device Model NumberD128210
Device Catalogue NumberD128210
Device Lot Number30831522L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL0 8.5F 71 CM
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale